Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Pregnant taking Augmentin for cold. Developed burning and itching in vagina. Any home remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I am six weeks pregnant and have been taking a antibiotic Augmenting as I had a cold. Now I think it's causing a very bad burning sensation and itching inmy vigina. Is there any home made remedy I can use to get rid of this for now until I can go to the doctor tomorrow. I have allegex in the house,can I perhaps use that?
Posted Sun, 15 Apr 2012 in Natural and Home Remedies
Answered by Dr. Andrew Rynne MD 1 hour later
Hi there. Thank you for posting your question here.

The broad-spectrum antibiotic that you have been taking has damaged the natural flora of your vagina and has allowed a Candida overgrowth to superimpose. Once you are off this antibiotic for a week or so your vaginal flora should revert to normal.

But in the meantime what do you do? I suggest that you stop the Augmentin now. It is very doubtful if you needed it in the first place, given that you had a viral illness.

Your best home remedy, if you have it, would be natural yogurt. Using something like a 5cc syringe, introduce about 5cc of natural yogurt into your vagina about every four hours. This will help to quickly and naturally re-establish your healthy vaginal environs.

I hope that this has been of some small help and that you can accept this advise. Good luck with your pregnancy!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor